The Gauss-Codacci equation on a Regge spacetime. II

L. Brewin

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)


For pt.I see ibid., vol.5, p.1205-13, 1988. A geometric expression for the Gauss-Codacci equation on a simplicial (Regge) spacetime will be presented. It will be derived by arguing that the operator associated with the parallel transportation of a vector around a timelike bone may also be decomposed into a product of operators associated with the Cauchy surface and its embedding in the spacetime. It will then be shown that this result is, for a class of weak simplicial spacetimes, term-by-term equivalent with the usual continuum version of the contracted Gauss-Codacci equation. This leads, for this class of weak simplicial spacetimes, to a simple relationship between the 4-defect, 3-defect and the extrinsic curvature terms.

Original languageEnglish
Article number012
Pages (from-to)947-960
Number of pages14
JournalClassical and Quantum Gravity
Issue number5
Publication statusPublished - 1 Dec 1993

Cite this